Buscar en
Medicina Clínica (English Edition)
Toda la web
Inicio Medicina Clínica (English Edition) Erythema multiforme in the context of SARS-Coronavirus-2 infection
Journal Information
Vol. 155. Issue 3.
Pages 141 (August 2020)
Vol. 155. Issue 3.
Pages 141 (August 2020)
Image in medicine
DOI: 10.1016/j.medcle.2020.04.011
Full text access
Erythema multiforme in the context of SARS-Coronavirus-2 infection
Eritema multiforme en contexto de infección por SARS-Coronavirus-2
Visits
...
Alba Sánchez-Velázquez
Corresponding author
als.velazquez@gmail.com

Corresponding author.
, Daniel Falkenhain, Raquel Rivera Díaz
Servicio de Dermatología del Hospital Universitario 12 de Octubre, Madrid, Spain
Article information
Full Text
Download PDF
Statistics
Figures (2)
Full Text

We report two cases of erythema exudativum multiforme (EEM) in patients diagnosed with COVID-19, highlighting their clinical presentation and the relationship with said infection.

The first is an 82-year-old male treated with hydroxychloroquine, ceftriaxone, and ertapenem for SARS-CoV-2 pneumonia; 12 days after finishing the treatments (30 after the onset of respiratory symptoms) he developed skin lesions without accompanying systemic symptoms.

The second is a 48-year-old male with SARS-CoV-2 pneumonia who received hydroxychloroquine, ritonavir, lopinavir, ceftriaxone, and azithromycin. After three weeks of respiratory symptoms, skin lesions developed without any other accompanying symptoms.

Both patients showed confluent erythematous-violaceous papular plaques, some targetoid, a diagnostic key to EEM (Figs. 1 and 2). These symptoms were resolved with a prednisone regimen of 0.5 mg/kg/day.

Fig. 1
(0.1MB).
Fig. 2
(0.15MB).

Various cutaneous manifestations associated with SARS-CoV-2 infection have been described. In addition, the numerous drugs used for its treatment make the occurrence of potentially serious toxicoderma expected, requiring correct aetiology and specific management, such as the discontinuation of the drug involved.

We report two cases of presumably drug-related EEM, given its late onset and good response to corticosteroid therapy. However, these dermatoses could represent a SARS-CoV-2-induced skin involvement, as this is a recent, little-known disease.

Funding

The authors declare that they have not received funding to carry out this study

Conflict of interests

The authors declare no conflict of interest.

Please cite this article as: Sánchez-Velázquez A, Falkenhain D, Rivera Díaz R. Eritema multiforme en contexto de infección por SARS-Coronavirus-2. Med Clin (Barc). 2020;155:141.

Copyright © 2020. Elsevier España, S.L.U.. All rights reserved
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos